MAUDE Adverse Event Report: ARTHREX, INC. GALILEO® LOCKING TOOL; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. GALILEO® LOCKING TOOL; INTRAMED FIXATN ROD AND ACCESS
Model Number GALILEO® LOCKING TOOL
Medical Device Problem Codes Positioning Failure (1158); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 12/10/2024, it was reported by a sales representative via (b)(4) that a 5030-000 galileo lag screw inserter and a 5031-000 locking tool assembly galileo lag screw were not engaging to each other properly to lock the lag screw.The case was completed using an end cap without harm to the patient, but it was stated that there could be a greater chance for lateralization of the screw potentially.There was a few-minute delay in the case.This was discovered during a procedure, with no reported patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: b5, h3, h6.
 
Event or Problem Description
Additional information was received on 01/16/2025: this was discovered during a hip fracture procedure on (b)(6) 2024.There were no adverse effects on the patient reported.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.One unpackaged, 5031-000, locking tool assembly galileo lag screw, serial/batch number (b)(6), was received for investigation.Visual evaluation noted that one of the "castle pieces" on the distal end is bent.Additionally, normal signs of wear were observed: fading and discoloration.Functional testing was not performed due to the damage of the device.The most likely cause for the reported failure can be attributed to misuse due to excessive user-applied mechanical forces.

Brand Name
GALILEO® LOCKING TOOL
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21085199
Report Number1220246-2025-09236
Device Sequence Number6907567
Product Code HSB
UDI-Device Identifier00848665031522
UDI-Public(01)00848665031522(11)221014(10)220671
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K202099
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGALILEO® LOCKING TOOL
Device Catalogue Number5031-000
Device Lot Number220671
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2024
Supplement Date Received by ManufacturerNot provided
02/10/2025
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date02/05/2025
02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/14/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown